Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 194, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 5, 2005, 6:17 PM CDT for Santa Rosa County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2005, 6:17 PM CDT (23:17 UTC)
- Expired
- May 5, 2005, 7:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Santa Rosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 052319 SVRMOB FLC113-060015- /O.NEW.KMOB.SV.W.0194.050505T2317Z-050506T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 617 PM CDT THU MAY 5 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 715 PM CDT * AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WHITING FIELD JUST TO THE NORTHEAST OF MILTON...AND MOVING EAST AT LESS THAN 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAROLD BY 640 PM CDT 6 MILES NORTH OF BELFOREST BY 655 PM CDT IN ADDITION TO LARGE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3092 8713 3053 8713 3047 8680 3095 8679 $$
1 follow-up statement
000 WWUS54 KMOB 052359 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 657 PM CDT THU MAY 5 2005 FLC113-060015- /O.CON.KMOB.SV.W.0194.000000T0000Z-050506T0015Z/ SANTA ROSA FL- 657 PM CDT THU MAY 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR EASTERN SANTA ROSA COUNTY... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 4 MILES NORTH OF HAROLD ...MOVING EAST AT LESS THAN 5 MPH. THE SEVERE THUNDERSTORM WILL CONTINUE TO BE NEAR... HAROLD AND BELFOREST THROUGH 715 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3092 8713 3053 8713 3047 8680 3095 8679 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:30 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 5, 2:30 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT THU MAY 5 2005 .SYNOPSIS...WEATHER MAPS SHOW AN AREA OF SURFACE LOW PRESSURE OFF THE WEST CENTRAL FLORIDA COAST. && .SHORT TERM...(TONIGHT AND FRIDAY)...LATEST SATELLITE AND SURFACE OBSERVATIONS SHOW SOME WRAP AROUND MOISTURE FROM THE EAST GULF LOW... AFFECTING THE EASTERN PORTIONS OF THE FORECAST AREA WITH CLOUDS AND A FEW SHOWERS. WILL CARRY A SMALL CHANCE OF SHOWERS IN THE EASTERN ZONES TO ACCOUNT FOR LINGERING MOISTURE THIS EVENING. MOST AREAS IN THE FORECAST AREA LOOK TO BE RAINFREE. AS WE HEAD INTO FRIDAY...WE START TO SEE AN UPPER RIDGE BUILDING EAST ACROSS THE AREA...WHILE SURFACE HIGH PRESSURE OVER THE GULF STATES SLIPS EAST. LATEST GRIDDED FORECASTS CALL FOR NO RAIN FRIDAY WITH DAYTIME MAXES CLOSE TO NORMAL. && .LONG TERM...(SATURDAY THROUGH THURSDAY)...LOW LEVEL RIDGE GRADUALLY SHIFTS EAST ACROSS THE CENTRAL GULF COAST REGION SATURDAY...THEN OFF THE FLORIDA ATLANTIC COAST BY MONDAY. SOUTHERLY WINDS WILL GRADUALLY BRING THE MOISTURE LEVELS BACK UP BY LATE IN THE WEEKEND. HOWEVER... MIDLEVEL RIDGING TO THE WEST WILL MAINTAIN LITTLE IN THE WAY FOR RAIN CHANCES. TEMPERATURES WILL ALSO RETURN TO MORE SEASONABLE NORMALS OVER THE WEEKEND WITH SUNSHINE AND LOWER TO MID 80S EXPECTED. BY MONDAY...THE GFS BRINGS A SHORTWAVE EAST OUT OF TEXAS...MOVING THE VORTMAX ACROSS CENTRAL MISSISSIPPI AND CENTRAL ALABAMA. WILL MAINTAIN WHAT WE INHERITED FROM THE PREVIOUS PACKAGE...ADVERTISING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN AND NORTHERN ZONES CLOSER TO THE DEEPER MOISTURE AND UPPER SUPPORT...WITH A SLIGHT CHANCE ACROSS THE SOUTHEAST EARLY IN THE WEEK. BEHIND MONDAYS SHORTWAVE...MIDLEVEL RIDGING AMPLIFIES TUESDAY AND REMAINS SO THROUGH THE END OF THE PERIOD. AS DAYTIME MAXES LIFT INTO THE 80S THROUGH THE MIDDLE OF THE WEEK AND SURFACE HIGH TO THE EAST...A WEATHER PATTERN FAVORABLE FOR AFTERNOON SEA-BREEZES LOOK TO SET UP. HOWEVER...WITH UPPER RIDGE IN PLACE...ANY RAIN CHANCES APPEAR SMALL THROUGH THE REMAINDER OF THE MEDIUM RANGE TUESDAY THROUGH THURSDAY. /10 && .MARINE...A COOL RIDGE OF HIGH PRESSURE OVER THE MID MISSISSIPPI VALLEY WILL RESULT IN A MODERATE 10 TO 15 KNOT NORTHERLY FLOW OVERNIGHT. WINDS AND SEAS DIMINISH ON FRIDAY AS THE RIDGE OF HIGH PRESSURE SETTLES SOUTHWARD OVER THE MARINE AREA. A LIGHT ONSHORE FLOW BECOMES ESTABLISHED ON SATURDAY AS HIGH PRESSURE SHIFTS EAST. THEN LITTLE CHANGE IN WIND AND SEAS IS EXPECTED THROUGH TUESDAY. /39 && .FIRE WEATHER...NO CONCERNS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 53 80 58 82 / 0 0 0 0 PENSACOLA 58 77 59 79 / 10 0 0 0 DESTIN 60 76 63 78 / 10 0 0 0 EVERGREEN 54 77 51 81 / 10 0 0 0 WAYNESBORO 52 80 52 84 / 0 0 0 0 CAMDEN 53 80 54 83 / 10 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 10/39
Hazardous weather outlook, May 5, 5:00 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT THU MAY 5 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051730- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT THU MAY 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE....TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:55 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 35 min |
| May 5, 5:26 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.